On discrete fractional integral operators and mean values of Weyl sums

Journal Article

In this paper, we prove new ℓp→ℓq bounds for a discrete fractional integral operator by applying techniques motivated by the circle method of Hardy and Littlewood to the Fourier multiplier of the operator. From a different perspective, we describe explicit interactions between the Fourier multiplier and mean values of Weyl sums. These mean values express the average behaviour of the number rs, k(l) of representations of a positive integer l as a sum of s positive kth powers. Recent deep results within the context of Waring's problem and Weyl sums enable us to prove a further range of complementary results for the discrete operator under consideration. © 2011 London Mathematical Society.

Full Text

Duke Authors

Cited Authors

  • Pierce, LB

Published Date

  • 2011

Published In

Volume / Issue

  • 43 / 3

Start / End Page

  • 597 - 612

International Standard Serial Number (ISSN)

  • 0024-6093

Digital Object Identifier (DOI)

  • 10.1112/blms/bdq127